Advertisement

Journal of Mathematical Chemistry

, Volume 55, Issue 9, pp 1878–1886 | Cite as

Perfect matchings in random pentagonal chains

  • Chuanqi XiaoEmail author
  • Haiyan Chen
  • Lu Liu
Original Paper
  • 159 Downloads

Abstract

Let G be a (molecule) graph. A perfect matching, or kekulé structure and dimer covering, in a graph G is a set of pairwise nonadjacent edges of G that spans the vertices of G. In this paper, we obtained the explicit expression for the expectation of the number of perfect matchings in random pentagonal chains. Our result shows that, for any polygonal chain \(Q_{n}\) with odd polygons, the number of perfect matchings can be determined by their concatenation LA-sequence.

Keywords

Perfect matching Pentagonal chain Expectation 

References

  1. 1.
    A. Ali, Z. Raza, A.A. Bhatti, Extremal pentagonal chains with respect to bond incident degree indices. Can. J. Chem. 94, 870–876 (2016)CrossRefGoogle Scholar
  2. 2.
    C.D. Godsil, Algebraic Combinatorics (Chapman and Hall, New York, 1993)Google Scholar
  3. 3.
    I. Gutman, The number of perfect matchings in a random hexagonal chain. Gr. Theory Notes N.Y. 16, 26–28 (1989)Google Scholar
  4. 4.
    I. Gutman, Perfect matchings in a class of bipartite graphs. Publ. Inst. Math. (Beograd) 45, 11–15 (1989)Google Scholar
  5. 5.
    I. Gutman, S.J. Cyvin, Introduction to the Theory of Benzenoid Hydrocarbons (Springer, Berlin, 1989)CrossRefGoogle Scholar
  6. 6.
    I. Gutman, J.W. Kennedy, L.V. Quintas, Perfect matchings in random hexagonal chain graphs. J. Math. Chem. 6, 377–383 (1991)CrossRefGoogle Scholar
  7. 7.
    H. Hosoya, I. Gutman, Kekulé structures of hexagonal chains-some unusual connections. J. Math. Chem. 44, 559–568 (2008)CrossRefGoogle Scholar
  8. 8.
    P.W. Kasteleyn, The statistics of dimer on a lattice I: the number of dimer arrangement on a quadratic lattice. Physica 27, 1209–1225 (1961)CrossRefGoogle Scholar
  9. 9.
    S.L. Li, W.G. Yan, Kekulé structures of polyomino chains and the Hosoya index of caterpillar trees. Discrete Math. 312, 2397–2400 (2012)CrossRefGoogle Scholar
  10. 10.
    H.Z. Ren, F.J. Zhang, J.G. Qian, Dimer coverings on random multiple chains of planar honeycomb lattices. J. Stat. Mech. Exp. 8, P08002 (2012)Google Scholar
  11. 11.
    V.R. Rosenfeld, A.A. Dobrynin, J.M. Oliva, J. Rue, Pentagonal chains and annuli as models for designing nanostructures from cages. J. Math. Chem. 54, 765–776 (2016)CrossRefGoogle Scholar
  12. 12.
    H.Y. Wang, J. Qin, I. Gutman, Wiener numbers of random pentagonal chains. Iran. J. Math. Chem. 4, 59–76 (2013)Google Scholar
  13. 13.
    N.A. Weiss, A Course in Probability (Addison-Wesley, Reading, MA, 2006)Google Scholar
  14. 14.
    Y. Wang, W.W. Zhang, Kirchhoff index of linear pentagonal chains. Int. J. Quantum. Chem. 110, 1594–1604 (2010)Google Scholar
  15. 15.
    C.Q. Xiao, H.Y. Chen, Dimer coverings on random polyomino chains. Z. Naturforsch. 70, 465–470 (2015)Google Scholar
  16. 16.
    C.Q. Xiao, H.Y. Chen, Kekulé structures of suqare-hexagonal chains and the Hosoya index of caterpillar trees. Discrete Math. 339, 506–510 (2016)CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Department of Innovation and High TechnologyMoscow Institute of Physicss and TechnologyMoscowRussian Federation
  2. 2.School of ScienceJimei UniversityXiamenPeople’s Republic of China
  3. 3.School of BusinessNankai UniversityTianjinPeople’s Republic of China

Personalised recommendations